Casimir elements and optimal control

V. Jurdjevic

Banach Center Publications (1995)

  • Volume: 32, Issue: 1, page 261-275
  • ISSN: 0137-6934

How to cite


Jurdjevic, V.. "Casimir elements and optimal control." Banach Center Publications 32.1 (1995): 261-275. <>.

author = {Jurdjevic, V.},
journal = {Banach Center Publications},
keywords = {maximum principle; time optimal control problems on Lie groups; Casimir elements},
language = {eng},
number = {1},
pages = {261-275},
title = {Casimir elements and optimal control},
url = {},
volume = {32},
year = {1995},

AU - Jurdjevic, V.
TI - Casimir elements and optimal control
JO - Banach Center Publications
PY - 1995
VL - 32
IS - 1
SP - 261
EP - 275
LA - eng
KW - maximum principle; time optimal control problems on Lie groups; Casimir elements
UR -
ER -


  1. [1] V. I. Arnold, Méthodes Mathématiques de la Mécanique Classique, Editions Mir, 1976. 
  2. [2] B. Bonnard, V. Jurdjevic, I. A. K. Kupka and G. Sallet, Transitivity of families of vector fields on the semi-direct products of Lie groups, Trans. Amer. Math. Soc. 275 (1982), 525-535. Zbl0519.49023
  3. [3] J. D. Boissonat, A. Cereso, and J. LeBlond, On shortest paths in the plane subject to a constraint on the derivative of the curvature, a preprint. 
  4. [4] L. E. Dubins, On curves of minimal length with a constraint on average curvature and with prescribed initial and terminal position and tangents, Amer. J. Math. 79 (1957), 497-516. Zbl0098.35401
  5. [5] V. Jurdjevic, Non-Euclidean elastica, Amer. J. Math. 117 (1995), 93-124. 
  6. [6] V. Jurdjevic, The geometry of the plate-ball problem, Arch. Rational Mech. Anal. 124 (1993), 305-328. Zbl0809.70005
  7. [7] V. Jurdjevic, Optimal Control Problems on Lie Groups: Crossroads between Geometry and Mechanics, in: The Geometry of Non-linear Feedback and Optimal Control, B. Jakubczyk and W. Respondek (eds.), Marcel Dekker, to appear. 
  8. [8] V. Jurdjevic and I. Kupka, Control systems on semi-simple Lie groups and their homogeneous spaces, Ann. Inst. Fourier (Grenoble) 31 (4) (1981), 151-179. Zbl0453.93011
  9. [9] C. Lobry, Controllability of non-linear systems on compact manifolds, SIAM J. Control 12 (1974), 1-4. Zbl0286.93006
  10. [10] J. P. Laumonde et P. Souriat, Synthèse des plus courts chemins pour la voiture de Reeds et Shepp, Repport LAAS/CNRS 92234, Juin 1992. 
  11. [11] J. A. Reeds and R. A. Shepp, Optimal paths for a car that goes both forward and backwards, Pacific J. Math. 145 (1990), 367-393. 
  12. [12] H. J. Sussmann and G. Tang, Shortest paths for the Reeds-Shepp car: A worked out example of the use of geometric techniques in non-linear optimal control, a preprint. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.